MAUDE Adverse Event Report: TELEFLEX MEDICAL PLEUR-EVAC CHEST DRAINAGE SYSTEM; BOTTLE, COLLECTION, VACUUM

TELEFLEX MEDICAL PLEUR-EVAC CHEST DRAINAGE SYSTEM; BOTTLE, COLLECTION, VACUUM
Catalog Number S-1100-08LF
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Reported issue: we recently have been noticing air leaks in the connection of our pleur-evac.This becomes misleading in the assessment of the patient as bubbling occurs in the system and the nurses need to do additional investigations to see the cause (pt vs equipment).In the attached photo the leak has been fixed with pink tape.This must be affecting the operating room as well as a good amount of our patient with these pleur-evacs come from operating room.
 
Additional Manufacturer Narrative
(b)(4).A dhr review could not be conducted since involved lot number was not provided.Even though complete sample was provided from the customer it was not possible to cross it to nuevo laredo facility due to contamination on it therefore just ats connectors were received for investigation at nuevo laredo.No damage was found on section of received sample that can lead to a leaking issue.Functional inspection test cannot be performed since the sample involved in this customer complaint was receive incomplete only the ats connectors were received for evaluation.Section of sample received was connected and adapted to a source of air (tfm-0060 nlc09684 due date 22-mar-21) and then was submerged into the water and no leak were observed.Customer complaint cannot be confirmed based on functional inspection.No air leak was observed on ats connector received.
 
Event or Problem Description
Reported issue: we recently have been noticing air leaks in the connection of our pleur-evac.This becomes misleading in the assessment of the patient as bubbling occurs in the system and the nurses need to do additional investigations to see the cause (pt vs equipment).In the attached photo the leak has been fixed with pink tape.This must be affecting the or as well as a good amount of our patient with these pleur-evacs come from or.
 
Additional Manufacturer Narrative
Qn# (b)(4).A dhr review could not be conducted since involved lot number was not provided.A picture of catalog number s-1100-08lf (pe sahara dry suct/dry seal lf 6/cs) was received for analysis.During the visual inspection on the received picture a tape that is covering the ats connectors was observed, however it was not possible to confirm a leaking issue on the product as it is described on this customer complaint.Sample need to be evaluated in order to perform a proper investigation.Customer complaint cannot be confirmed based only on the information provided, to perform an investigation and determine the source of defect reported it is necessary to evaluate the sample involved on this complaint.If the sample becomes available this investigation will be updated with the evaluation results.
 
Event or Problem Description

Brand Name
PLEUR-EVAC CHEST DRAINAGE SYSTEM
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key10986782
Report Number3004365956-2020-00264
Device Sequence Number19643483
Product Code KDQ
UDI-Device Identifier44026704428906
UDI-Public44026704428906
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS-1100-08LF
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer12/07/2020
02/17/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/07/2021
02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1